Alert archive / Iowa / River Flood Warnings in 2013

River Flood Warning 41, NWS Des Moines, IA

May 29, 2013Lucas County, Wayne County, Iowa

NWS Des Moines, IA issued this river flood warning at May 29, 2013, 5:01 AM CDT for Lucas County, Wayne County, Iowa. It took effect at May 29, 2013, 9:59 AM CDT. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
May 29, 2013, 5:01 AM CDT (10:01 UTC)
In effect from
May 29, 2013, 9:59 AM CDT
Expired
May 30, 2013, 10:00 PM CDT
In force
36 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Lucas County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 95 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chariton River near Chariton (CHTI4).

Action stage
16 ft
Minor stage
19.5 ft
Moderate stage
26 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06903400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WGUS43 KDMX 291001
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
501 AM CDT WED MAY 29 2013

...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD 
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...
CHARITON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...LUCAS...WAYNE
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC117-185-301001-
/O.NEW.KDMX.FL.W.0041.130529T1617Z-130531T0300Z/
/CHTI4.1.ER.130529T1617Z.130529T1800Z.130530T0300Z.NO/
501 AM CDT WED MAY 29 2013

...FLOOD WARNING IN EFFECT UNTIL LATE THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE CHARITON RIVER NEAR CHARITON...OR FROM WOLF CREEK...TO RATHBUN 
  RESERVOIR.
* UNTIL LATE THIS EVENING.
* AT  4:45 AM WEDNESDAY THE STAGE WAS 18.9 FEET...OR 0.6 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 19.5 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE MIDDAY TODAY. CONTINUE RISING TO 
  19.7 FEET...OR 0.2 FEET ABOVE FLOOD STAGE...THIS AFTERNOON. GO 
  BELOW FLOOD STAGE LATE THIS EVENING. ADDITIONAL RAINFALL BEYOND 
  24 HOURS MAY RESULT IN HIGHER FORECAST STAGES OR ADDITIONAL 
  CRESTS.
* IMPACT...AT  19.8 FEET...450TH STREET FLOODS.

&&
 
LAT...LON 4100 9331 4099 9310 4090 9310 4090 9331

$$
4 follow-up statements
297 
WGUS83 KDMX 291501
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1001 AM CDT WED MAY 29 2013

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...CHARITON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...LUCAS...WAYNE
  
.THE CHARITON RIVER WILL CREST IN THE CHARITON AREA TODAY. ADDITIONAL
RAIN...POSSIBLY HEAVY...IS EXPECTED TO FALL FROM THURSDAY INTO
FRIDAY MORNING. AS A RESULT...HIGHER RIVER STAGES OR ADDITIONAL
CRESTS MAY OCCUR ACROSS THE ENTIRE SKUNK RIVER BASIN.

RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC117-185-301501-
/O.EXT.KDMX.FL.W.0041.130529T1459Z-130531T0430Z/
/CHTI4.1.ER.130529T1223Z.130529T1800Z.130530T0430Z.NO/
1001 AM CDT WED MAY 29 2013

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER NEAR CHARITON...OR FROM WOLF CREEK...TO RATHBUN 
  RESERVOIR.
* UNTIL LATE THIS EVENING.
* AT  8:45 AM WEDNESDAY THE STAGE WAS 19.8 FEET...OR 0.3 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 19.5 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 19.9 FEET...OR 0.4 FEET ABOVE FLOOD STAGE...THIS
  AFTERNOON. THEN BEGIN FALLING. GO BELOW FLOOD STAGE LATE THIS
  EVENING.
* IMPACT...AT  19.8 FEET...450TH STREET FLOODS.

&&
 
LAT...LON 4100 9331 4099 9310 4090 9310 4090 9331

$$

ZOGG
702 
WGUS83 KDMX 300313
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1013 PM CDT WED MAY 29 2013

...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...EAST FORK DES MOINES RIVER...CHARITON 
RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT...KOSSUTH...
  LUCAS...WAYNE
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC091-109-310313-
/O.EXT.KDMX.FL.W.0026.130531T0712Z-130602T0712Z/
/AGNI4.1.ER.130531T0712Z.130601T0000Z.130601T0712Z.NO/
1013 PM CDT WED MAY 29 2013

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK 
  NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE.
* UNTIL EARLY SATURDAY MORNING.
* AT  9:15 PM WEDNESDAY THE STAGE WAS 16.4 FEET...OR 0.6 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE EARLY FRIDAY MORNING. CONTINUE 
  RISING TO 17.1 FEET...OR 0.1 FEET ABOVE FLOOD STAGE...FRIDAY 
  EVENING. GO BELOW FLOOD STAGE EARLY SATURDAY MORNING.
* IMPACT...AT  17.0 FEET...US 169 SOUTH OF ALGONA IS THREATENED AND 
  SOME RURAL ROADS FLOOD.

&&
 
LAT...LON 4322 9414 4323 9426 4288 9432 4288 9415

$$

IAC117-185-310313-
/O.EXT.KDMX.FL.W.0041.000000T0000Z-130601T0307Z/
/CHTI4.1.ER.130529T1223Z.130529T1530Z.130531T0307Z.NO/
1013 PM CDT WED MAY 29 2013

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THURSDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER NEAR CHARITON...OR FROM WOLF CREEK...TO RATHBUN 
  RESERVOIR.
* UNTIL LATE THURSDAY EVENING.
* AT  9:45 PM WEDNESDAY THE STAGE WAS 18.9 FEET...OR 0.6 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 19.5 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE THURSDAY MORNING. CONTINUE RISING TO
  19.7 FEET...OR 0.2 FEET ABOVE FLOOD STAGE...THURSDAY EVENING. GO 
  BELOW FLOOD STAGE LATE THURSDAY EVENING.
* IMPACT...AT  19.8 FEET...450TH STREET FLOODS.

&&
 
LAT...LON 4100 9331 4099 9310 4090 9310 4090 9331

$$
741 
WGUS83 KDMX 300903
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
403 AM CDT THU MAY 30 2013

...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN ......CHARITON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...LUCAS...WAYNE
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC117-185-310903-
/O.CON.KDMX.FL.W.0041.000000T0000Z-130601T0307Z/
/CHTI4.1.ER.130529T1223Z.130529T1530Z.130531T0307Z.NO/
403 AM CDT THU MAY 30 2013

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER NEAR CHARITON...OR FROM WOLF CREEK...TO RATHBUN 
  RESERVOIR.
* UNTIL LATE THIS EVENING.
* AT  3:45 AM THURSDAY THE STAGE WAS 18.4 FEET...OR 1.1 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 19.5 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE THIS MORNING. CONTINUE RISING TO 
  19.7 FEET...OR 0.2 FEET ABOVE FLOOD STAGE...THIS EVENING. GO BELOW
  FLOOD STAGE LATE THIS EVENING.
* IMPACT...AT  19.8 FEET...450TH STREET FLOODS.

&&
 
LAT...LON 4100 9331 4099 9310 4090 9310 4090 9331

$$
537 
WGUS83 KDMX 301446
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
946 AM CDT THU MAY 30 2013

...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...CHARITON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...LUCAS...WAYNE
  
.FOR THE CHARITON RIVER NEAR CHARITON...RAINFALL FROM LAST NIGHT WAS
LESS THAN FORECAST...WHICH MEANS THAT THE RIVER WILL REMAIN BELOW
FLOOD STAGE. ALTHOUGH FUTURE RAINFALL MAY RESULT IN ADDITIONAL
RISES...THE STREAM IS EXPECTED TO REMAIN BELOW FLOOD STAGE.

RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC117-185-301516-
/O.CAN.KDMX.FL.W.0041.000000T0000Z-130601T0307Z/
/CHTI4.1.ER.130529T1223Z.130529T1530Z.000000T0000Z.NO/
946 AM CDT THU MAY 30 2013

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE CHARITON RIVER NEAR CHARITON...OR FROM WOLF CREEK...TO RATHBUN 
  RESERVOIR.
* AT  8:45 AM THURSDAY THE STAGE WAS 17.9 FEET...OR 1.6 FEET BELOW 
  FLOOD STAGE.
* FORECAST...FALL TO 17.3 FEET FRIDAY MORNING.
* IMPACT...AT  16.0 FEET...ABOUT 5000 ACRES FLOOD.

&&
 
LAT...LON 4100 9331 4099 9310 4090 9310 4090 9331

$$

ZOGG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at May 29, 3:30 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, May 29, 3:30 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
330 AM CDT WED MAY 29 2013

.SHORT TERM.../TODAY /...
ISSUED AT 330 AM CDT WED MAY 29 2013

MAIN CONCERN FOR FORECAST TODAY ONCE AGAIN BECOMES PRECIPITATION
CHANCES. OVERNIGHT PRECIPITATION WILL PULL EAST OF THE AREA.
HOWEVER...MODELS INDICATE PRECIPITATION DEVELOPMENT NEAR EASTERN KS
WITH NOSE OF LLJ BEGINNING TO PUSH INTO THE REGION ALONG WITH
FORCING. DO NOT HAVE HIGH CONFIDENCE IN THIS DEVELOPMENT...THOUGH
THERE ARE SOME HINTS ON RADAR THAT SOME DEVELOPMENT MAY BE BEGINNING
IN THE AREA...AND WILL INCLUDE CHANCES FOR PRECIPITATION IN THE
MORNING HOURS ACROSS THE SOUTH/SOUTHWEST LIFTING QUICKLY NORTH
THROUGH THE MORNING. IF PRECIPITATION OCCURS MAY LINGER ACROSS THE
NORTH INTO THE EARLY AFTERNOON HOURS WITH BOUNDARY EXPECTED TO
LIFT NORTH. MAIN CONCERN HOWEVER IS WITH AFTERNOON DEVELOPMENT OF
CONVECTION. EXPECT DEVELOPMENT IN EASTERN NEBRASKA/WESTERN IOWA IN
THE MID/LATE AFTERNOON WITH FRONT/DRY LINE IN CENTRAL KANSAS
EXPECTED TO PUSH EAST. CAPE VALUES ARE ONCE AGAIN HIGH ACROSS THE
WEST...2000-3000 J/KG WITH GOOD SHEAR AS WELL. THUNDERSTORMS MAY
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.

FOG WILL ONCE AGAIN PERSIST ACROSS THE NORTH THROUGH THE EARLY
MORNING HOURS. HOWEVER...WITH SLIGHTLY DRIER CONDITIONS IN THE
NORTH/DEW POINTS DO NOT ANTICIPATE WIDESPREAD DENSE FOG AND WILL NOT
ISSUE AND ADVISORY ATTM...THOUGH LOCALIZED AREAS OF DENSE FOG ARE
POSSIBLE THROUGH THE MORNING HOURS. TEMPERATURES WILL BE SLIGHTLY
COOLER THAN TUESDAY BEHIND BOUNDARY...THOUGH ONCE AGAIN COULD SEE
HIGHER TEMPS IF SKIES CLEAR ACROSS THE CWA.

.LONG TERM.../TONIGHT THROUGH TUESDAY/...
ISSUED AT 330 AM CDT WED MAY 29 2013

WITH MCS AGAIN FORCING OUTFLOW SOUTH OF REGION LAST NIGHT...NOT MUCH
CHANGE FROM PREVIOUS CONDITIONS THROUGH EARLY PORTION OF FORECAST
PERIOD OTHER THAN APPROACH OF MAIN SHORTWAVE TO AFFECT IOWA FROM
TONIGHT THROUGH EARLY FRIDAY.  LOW OVER EASTERN COLORADO TONIGHT
WILL BEGIN TO LIFT NORTHEAST AS STRONGER WESTERLIES GET CLOSER TO
ROCKIES BY 12Z WED. THIS WILL FINALLY ALLOW FOR THE ENTIRE SYSTEM TO
MAKE A TRANSITION EAST OF AREA BY FRIDAY NIGHT...BUT THERE WILL BE
PLENTY TO DEAL WITH BEFORE ITS ALL OVER.  AS THE FIRST OF TWO UPPER
LEVEL SHORT WAVES ARRIVE TONIGHT...STRENGTHENING WIND FIELDS ALOFT
WILL SUPPORT MORE ORGANIZED STORMS JUST TO THE WEST OF REGION IN
EASTERN NEBRASKA AND KANSAS EARLY IN THE PERIOD MOVING EAST
OVERNIGHT THROUGH THE FORECAST AREA. LOCALLY HEAVY RAINFALL AND SOME
SEVERE WEATHER IS A POSSIBILITY OVERNIGHT INTO EARLY THURSDAY
MORNING WITH THE GREATER THREAT FOR HEAVY RAIN INITIALLY WEST. AS A
CLUSTER OF STORMS MOVES EAST OVERNIGHT...THE THREAT OF HEAVY RAIN
MOVES WITH IT THROUGH THE EARLY MORNING HOURS AND CONTINUES INTO
THURSDAY. WITH THE WIND FIELDS RATHER STRONG OVERNIGHT...SOME
POTENTIAL FOR LATE NIGHT OR EARLY MORNING SUPERCELLS ACROSS THE
SOUTH ENHANCED BY THE LOW AND MID LEVEL FLOW. THE FIRST CLUSTER OF
STORMS SHOULD MOVE NORTHEAST WITH A BRIEF BREAK BEFORE ANOTHER
ROUND OF STORMS QUICKLY FORMS AS THE SECOND SHORT WAVE APPROACHES
THE AREA THURSDAY MORNING. THE STRONGER H500 SHORT WAVE WILL
CONTINUE STORMS FOR MOST OF THE DAY ON THURSDAY BRINGING THE
POTENTIAL FOR ADDITIONAL HEAVY RAINFALL TO THE AREA. HIGHS ON
THURSDAY WILL BE TEMPERED DOWN INTO THE LOWER TO MID 70S ACROSS
THE REGION DUE TO THE OVERCAST AND RAINFALL. SOME QUESTIONS AS TO
THE STRENGTH OF SEVERE WEATHER ON THURSDAY. THOUGH THE WIND FIELDS
SUPPORT BETTER CHANCES FOR SEVERE WEATHER...THE ONGOING CONVECTION
AND CLOUDS MAY SUPPRESS THE OVERALL INSTABILITY AND FAVOR
AGAIN...HEAVY RAINFALL ACROSS THE AREA. WITH ANOTHER PERIOD OF
EXTENDED RAINS...POTENTIAL FOR AT TWO PERIODS OF 1-2 INCH RAINS A
REAL POSSIBILITY FROM THIS EVENING THROUGH THURSDAY NIGHT. THIS
COULD LEAD TO MORE FLASH FLOODING AND RIVER RISES THROUGH THE END
OF THE WEEK. AT THIS TIME THERE IS LITTLE CONSENSUS IN THE
PLACEMENT OF THE HEAVIEST RAINFALL OVER THE NEXT 72 HOURS...A
PERSISTENT CHALLENGE OVER THE PAST FEW DAYS FOR EACH EVENT.
LOOKING AT ALL THE DATA...THE PREFERRED AREAS APPEAR TO BE THE
SOUTHEAST ONCE AGAIN FROM ABOUT A LINE FROM NEAR WATERLOO
SOUTHWEST TO AUDUBON. WILL LET THE DAY SHIFT LOOK OVER ONE MORE
SET OF MODEL RUNS TO DETERMINE THE EXTENT OF ANY HEADLINES FOR
THIS UPCOMING EVENT. AFTER THIS SYSTEM PASSES TO THE EAST...
TEMPERATURES COOL OFF OVER THE WEEKEND WITH A GRADUAL WARMUP AGAIN
EARLY NEXT WEEK. AS THAT OCCURS...WILL BE LOOKING AT ADDITIONAL
WARM AIR ADVECTION RAINFALL ACROSS THE REGION BEGINNING ON
TUESDAY.

&&

.AVIATION...29/06Z
ISSUED AT 1153 PM CDT TUE MAY 28 2013

MVFR TO IFR VIS AND CIGS WILL PERSIST AT MCW AND POSSIBLY ALO/FOD
AS FOD SETTLES IN ACROSS NORTHERN IOWA OVERNIGHT. OTM MAY SEE SOME
ADDITIONAL THUNDERSTORMS OVER THE NEXT 3 HOURS AND KEPT MENTION
OF VCTS. OTHERWISE...SOUTH WINDS INCREASE THROUGHOUT THE DAY ON
WEDNESDAY AND PULLED BACK MENTION OF THUNDER UNTIL LATE IN THE
TAF PERIOD.

&&

.HYDROLOGY...
ISSUED AT 330 AM CDT WED MAY 29 2013

WITH A MORE SIGNIFICANT STORM APPROACHING LATE TONIGHT THROUGH
THURSDAY EVENING THE THREAT FOR ADDITIONAL LOCALLY HEAVY RAINFALL
WILL ONCE AGAIN INCREASE ACROSS THE REGION. THE MAIN FOCUS OF ANY
REPEATED RAINFALL LOOKS ONCE AGAIN TO FAVOR THE SOUTHEAST THIRD TO
HALF OF THE FORECAST AREA. WITH AT LEAST TWO ROUNDS OF 1-2 INCH
RAINFALL EXPECTED FROM THIS EVENING THROUGH THURSDAY...THERE
MAY AGAIN BE A RISK OF MORE FLASH FLOODING ACROSS PORTIONS OF THE
FORECAST AREA ALONG WITH ADDITIONAL PRESSURE ON RIVER LEVELS OVER
THE NEXT 3 TO 5 DAYS. LOOK TO LATER STATEMENTS OR POSSIBLE WATCHES
CONCERNING THIS UPCOMING RAINFALL EVENT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE

&&

SHORT TERM...AWB
LONG TERM...REV
AVIATION...PODRAZIK
HYDROLOGY...REV
Hazardous weather outlook, May 29, 5:01 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
501 AM CDT WED MAY 29 2013

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-301015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
501 AM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER THE AREA
TODAY. FROM THIS EVENING THROUGH TONIGHT PERIODS OF MORE WIDESPREAD
AND STRONGER THUNDERSTORMS ARE EXPECTED. A FEW STORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING THUNDERSTORM WINDS THE MAIN
THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE THUNDERSTORMS
WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND FLOODING
LATER THIS EVENING AND OVERNIGHT TONIGHT. THIS MAY LEAD TO FLASH
FLOODING OR AREAL FLOODING...ESPECIALLY OVER AREAS THAT HAVE
ALREADY SEEN FLOODING THIS WEEK.

NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL PERSIST INTO SATURDAY. THE THREAT FOR
HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL
FLOODING...WILL REMAIN THROUGH FRIDAY. SEVERE WEATHER WILL ALSO BE
POSSIBLE THURSDAY.

NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY THROUGH EARLY
FRIDAY. REPORTS OF HEAVY RAINFALL AND ANY FLOODING WOULD ALSO BE
APPRECIATED.

REV

In the hours before

Local storm report, May 28, 11:14 PM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1114 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     FLASH FLOOD      1 E MILLERTON           40.85N 93.29W
05/28/2013                   WAYNE              IA   LAW ENFORCEMENT

            WATER OVER COUNTY ROAD J22 JUST EAST OF MILLERTON

0905 PM     FLASH FLOOD      1 N SEYMOUR             40.69N 93.12W
05/28/2013                   WAYNE              IA   LAW ENFORCEMENT

            WATER ACROSS COUNTY ROAD S60 JUST NORTH OF SEYMOUR

0929 PM     FLASH FLOOD      2 E SEYMOUR             40.68N 93.08W
05/28/2013                   APPANOOSE          IA   LAW ENFORCEMENT

            WATER OVER COUNTY HIGHWAY J46 BETWEEN 105TH AVENUE AND
            110TH AVENUE

1000 PM     FLOOD            5 SE CHARITON AIRPORT   40.97N 93.29W
05/28/2013                   LUCAS              IA   LAW ENFORCEMENT

            WATER OVER 450TH STREET DUE TO THE CHARITON RIVER

1000 PM     FLASH FLOOD      6 SW RUSSELL            40.93N 93.29W
05/28/2013                   LUCAS              IA   LAW ENFORCEMENT

            WATER OVER 422ND STREET DUE TO THE WOLF CREEK

1025 PM     FLASH FLOOD      5 ENE CHARITON AIRPORT  41.04N 93.27W
05/28/2013                   LUCAS              IA   LAW ENFORCEMENT

            WATER OVER 510TH STREET JUST NORTH OF CHARITON FROM THE
            LITTLE WHITE BREAST CREEK

&&

PODRAZIK
Special weather statement, May 29, 4:07 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
407 AM CDT WED MAY 29 2013

IAZ004>007-015>017-291200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY
407 AM CDT WED MAY 29 2013

...AREAS OF DENSE FOG POSSIBLE WEDNESDAY MORNING...

LOCALIZED AREAS OF DENSE FOG ARE POSSIBLE EARLY WEDNESDAY MORNING
ACROSS NORTHERN IOWA. VISIBILITIES WILL GENERALLY BE AROUND ONE
HALF OF A MILE OR GREATER...HOWEVER AT TIMES VISIBILITIES MAY BE
REDUCED TO ONE QUARTER OF A MILE OR LESS. USE CAUTION WHILE
TRAVELING.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:00 PM CDTFlash Flood WarningDMXWapello6 hr
May 28, 7:17 PM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold43 min
May 28, 7:32 PM CDTFlash Flood WarningDMXAppanoose, Davis, Decatur, Ringgold, Taylor, Wayne6 hr
May 28, 7:49 PM CDTRiver Flood WarningDMXDavis, Wapello71 hr
May 28, 8:37 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis53 min
May 28, 9:21 PM CDTRiver Flood WarningDMXMahaska, Wapello71 hr
May 28, 9:21 PM CDTRiver Flood WarningDMXMahaska, Marion36 hr
May 29, 12:27 AM CDTAreal Flood WarningDMXAppanoose, Lucas, Mahaska, Monroe, Wapello, Wayne8 hr
May 29, 12:36 AM CDTAreal Flood WarningDMXWapello8 hr
May 29, 11:01 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more56 hr
May 29, 11:11 AM CDTSevere Thunderstorm WarningDMXGreene, Guthrie34 min
May 29, 11:34 AM CDTSevere Thunderstorm WarningDMXBoone, Webster26 min
May 29, 12:51 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin, Story24 min
May 29, 1:57 PM CDTSevere Thunderstorm WarningDMXDallas, Madison33 min
May 29, 2:24 PM CDTFlash Flood WarningDMXButler, Franklin, Grundy, Hardin6 hr
May 29, 2:26 PM CDTSevere Thunderstorm WarningDMXDallas, Polk34 min
May 29, 2:36 PM CDTSevere Thunderstorm WarningDMXHardin, Marshall, Story39 min
May 29, 2:52 PM CDTFlash Flood WarningDMXAdair, Dallas, Madison6 hr
May 29, 2:55 PM CDTSevere Thunderstorm WarningDMXJasper, Polk, Story35 min
May 29, 2:58 PM CDTSevere Thunderstorm WarningDMXAudubon, Cass32 min
May 29, 3:25 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story65 min
May 29, 3:28 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy62 min
May 29, 3:30 PM CDTFlash Flood WarningDMXGrundy, Hardin, Jasper, Marshall, Polk, Story6 hr
May 29, 3:54 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Tama51 min
May 29, 4:01 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama59 min
May 29, 4:13 PM CDTFlash Flood WarningDMXPolk3 hr
May 29, 4:16 PM CDTFlash Flood WarningDMXAudubon, Cass, Guthrie6 hr
May 29, 4:16 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy44 min
May 29, 4:20 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie40 min
May 29, 4:27 PM CDTFlash Flood WarningDMXBlack Hawk, Bremer, Poweshiek, Tama6 hr
May 29, 5:00 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Poweshiek, Tama45 min
May 29, 6:55 PM CDTAreal Flood WarningDMXPolk12 hr
May 29, 6:56 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy34 min

Nearby

River Flood Warnings in Iowa, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.